Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 2006, 10:22 PM EDT for Bristol County, Rhode Island; Franklin County, Massachusetts. It was in force for 136 days. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2006, 10:22 PM EDT (02:22 UTC)
- Expired
- Dec 1, 2006, 7:30 PM EST
- In force
- 136 days
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Franklin County, MA, Bristol County, RI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 5:45 PM EDT | TSTM WND DMG | Adams, MA | SEVERAL TREE LIMBS DOWN |
| Jul 29, 6:18 PM EDT | TSTM WND DMG | Buckland, MA | TREE DOWN ON TRANSFORMER |
| Aug 2, 3:40 PM EDT | TSTM WND DMG | Cheshire, MA | TREES DOWN. |
| Dec 1, 6:36 PM EST | TSTM WND GST 58 | North Adams, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 6:37 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 190222 SVRBOX RIC001-190330- /O.NEW.KBOX.SV.W.0079.060719T0222Z-060719T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 1022 PM EDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRISTOL COUNTY IN RHODE ISLAND THIS INCLUDES THE CITY OF BRISTOL * UNTIL 1130 PM EDT * AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF BRISTOL...OR ABOUT NEAR WARWICK...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRISTOL BY 1055 PM EDT LAT...LON 4171 7134 4166 7137 4162 7125 4168 7127 $$ FRANK
1 follow-up statement
000 WUUS51 KBOX 012347 SVRBOX MAC011-020030- /O.NEW.KBOX.SV.W.0079.061201T2347Z-061202T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 647 PM EST FRI DEC 1 2006 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS * UNTIL 730 PM EST * AT 648 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF MONROE...OR ABOUT NEAR NORTH ADAMS...AND MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAWLEY...CHARLEMONT...ROWE...HEATH AND BUCKLAND LAT...LON 4275 7317 4254 7317 4254 7278 4277 7275 $$ STRAUSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:51 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 18, 9:51 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 951 PM EDT TUE JUL 18 2006 .SHORT TERM /REST OF TONIGHT/... MESOSCALE UPDATE 9 WW 614 REMAINS IN EFFECT UNTIL 1 AM EDT WED FOR NORTHERN CT...RI AND SE MA EXCEPT NANTUCKET. KBOX RADAR IS BACK ONLINE AS OF 945 PM MAIN PLAYER IS IMPRESSIVE STORM IN WINDHAM COUNTY CT WITH SIGHTS ON PROVIDENCE AND KENT COUNTIES RI. THIS STORM HAS BEEN A HAIL PRODUCER BUT ALSO HAS A HISTORY OF WIND DAMAGE. IT HAS ALSO SHOWN DECENT ROTATION ALOFT. LATEST MESOANALYSIS SHOWS INSTABILITY AXIS RUNNING FROM N CT INTO RI AND SE MA...AND MOISTURE CONVERGENCE IS NOW INCREASING OVER THIS SAME AREA...SO LOOK FOR THIS STORM TO SHIFT INTO PROVIDENCE AND SE MA NEXT 1 TO 3 HOURS. ADDITIONAL ACTIVITY BEHIND THIS INITIAL STORM SHOULD ALSO LEAD TO AN INCREASE IN STORMS OVER SOUTHERN RI AND S COASTAL MA...WHETHER OR NOT THESE CAN BECOME SEVERE IS STILL IN QUESTION. WE ALSO NEED TO WATCH POTENTIAL FLASH FLOOD THREAT SHOULD STORMS BEGIN TO TRAIN OVER SAME AREA. JWD && .PREVIOUS DISCUSSION... /ISSUED 926 PM EDT TUE JUL 18 2006/ M8 926 PM... BOX RADAR IS DOWN AND HAS BEEN FOR ABOUT 5 MIN. ALY IS IN ORDA UPGRADE. WE ARE TOTALLY RELYING ON OKX RADAR. SUSPECT PRETTY BIG DAMAGE W SRN WINDHAM CELL PER RADAR SIGNATURES ENROUTE. WE DONT KNOW THE DETAILS YET. DRAG SHORT TERM /REST OF TONIGHT/... MESOSCALE UPDATE 7 WW 614 REMAINS IN EFFECT UNTIL 1 AM EDT WED FOR NORTHERN CT... RI AND SE MA EXCEPT NANTUCKET. WE WERE FINALLY ABLE TO GET SOME STORMS TO GET GOING OVER NORTHERN CT WHERE WE PRESENTLY HAVE A SEVERE THUNDERSTORM WARNING OUT UNTIL 930 PM EDT FOR ONE STORM NEAR VERNON...WHILE VERY QUICKLY A SECOND STORM DEVELOPED JUST TO ITS N. JUST HAD A REPORT OF HALF INCH HAIL FROM A SPOTTER IN BOLTON CT...AND 3/4 INCH HAIL IN ANDOVER CT. THIS ACTIVITY MAY CAUSE ADDITIONAL STORMS TO FIRE IN NORTHERN CT... RI AND PERHAPS JUST OVER BORDER INTO HAMPDEN/WORCESTER COUNTIES IN MA NEXT 1-3 HOURS...AS INSTABILITY AXIS EXTENDS FROM SW CT TO NE CT...RI AND SE MA AND IS SUPERIMPOSED ON AREA OF PERSISTENT MOISTURE CONVERGENCE. COLD FRONT CONTINUES TO SLOWLY EDGE S THIS EVENING AND LATEST ANALYSIS PLACES IT FROM HARTFORD /DOWNTOWN/ CT INTO NW RI AND VERY CLOSE TO BOSTON. AIRMASS REMAINS UNSTABLE DESPITE LOSS OF DAYTIME HEATING WITH CAPES STILL RUNNING 2000-3000 J/KG. WIND DAMAGE REMAINS PRIMARY THREAT BUT STRONGER STORMS WILL ALSO HAVE POTENTIAL TO PRODUCE LARGE HAIL. OUTSIDE OF WW 614...WE WILL LOWER OVERNIGHT POPS IN NORTHERN ZONES NOW THAT FRONT HAS DROPPED S. ADDED MENTION OF FOG TO S COAST... CAPE COD AND ISLANDS DUE TO PERSISTENT W/SW FLOW AND HIGH LOW LEVEL MOISTURE. PREVIOUS DISCUSSION... /ISSUED 735 PM EDT TUE JUL 18 2006/ SHORT TERM /TONIGHT/... MESOSCALE UPDATE 6 WW 611 WILL BE ALLOWED TO EXPIRE FOR CENTRAL/NORTHERN ZONES AT 8 PM EDT. WW 614 IS IN EFFECT UNTIL 1 AM EDT WED FOR NORTHERN CT...RI AND SE MA EXCEPT NANTUCKET. FRONT HAS EDGED A LITTLE FARTHER S IN PAST COUPLE OF HOURS AND ROUGHLY EXTENDED FROM HARTFORD TO WORCESTER AND BOSTONS N SHORE. AT SAME TIME...YOU CAN SEE AN IMPRESSIVE OUTFLOW BOUNDARY WORKING S THROUGH MERRIMACK VALLEY...FROM EARLIER SEVERE STORMS THAT MOVED THROUGH CENTRAL NH. WE HAVE TIMED THIS BOUNDARY INTO METRO BOSTON AROUND 820 PM...BUT SHOULD DO LITTLE MORE THAN A WIND SHIFT TO N WITH GUSTS AS HIGH AS 25 MPH BRIEFLY. WE DO NOT ANTICIPATE THAT IT WILL INITIATE ANY CONVECTION...AS BETTER INSTABILITY REMAINS S OF MASS PIKE. BOUNDARY SHOULD LOSE SOME OF ITS STEAM AS IT REACHES BOSTON. WE ARE NOW FOCUSING OUR ATTENTION ON WW 614 AREA...WHERE CAPES ARE STILL AS HIGH AS 3000 J/KG AND ARE SUPERIMPOSED ON AN AREA OF PERSISTENT MOISTURE CONVERGENCE. INSTABILITY AXIS EXTENDS FROM NYC ONTO S COASTAL RI/MA. A FEW STORMS WILL BEAR CLOSE MONITORING...ONE IN SW CT...ANOTHER IN LOWER HUDSON VALLEY AND A THIRD IN NORTHERN NJ WHICH ARE ALL HEADING TOWARD OUR S COAST. INSTABILITY WILL REMAIN DESPITE LOSS OF DAYTIME HEATING...SO STORMS ARE EXPECTED TO SURVIVE TRIP THIS FAR E. WE HAVE ESSENTIALLY LOST CAP...BUT WE NEED EITHER SOME SORT OF BOUNDARY TO INITIATE CONVECTION THIS EVENING OR HAVE UPSTREAM STORMS GET INTO SE NEW ENGLAND. WE THINK LATTER WILL END UP BEING CASE. JWD PREVIOUS DISCUSSION... /ISSUED 621 PM EDT TUE JUL 18 2006/ SHORT TERM /TONIGHT/... MESOSCALE UPDATE 5 WW 611 CONTINUES IN EFFECT UNTIL 8 PM EDT. PLEASE SEE LATEST SPC MESOSCALE DISCUSSION WHICH MENTIONS LIKELY ISSUANCE OF A NEW WW THIS EVENING. FRONT REMAINS DRAPED ACROSS NORTHERN PART OF FORECAST AREA...WITH INSTABILITY AXIS RUNNING FROM SE PA INTO NYC AND S OF MASS PIKE. THIS IS ALSO WHERE WE HAVE NOTICED MOISTURE CONVERGENCE INCREASING DURING PAST COUPLE OF HOURS. SATELLITE ALSO SHOWS CUMULUS CLOUDS BUILDING NEAR S COASTAL SEA BREEZE...ESPECIALLY FROM PROVIDENCE TO PLYMOUTH WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED. SOUTHERN ZONES REMAIN IN A HIGH CAPE ENVIRONMENT WITH DEWPOINTS WELL INTO 70S...AND INSTABILITY WILL CONTINUE TO BE PRESENT WELL INTO EVENING DESPITE LOSS OF DAYTIME HEATING. FARTHER N...INSTABILITY REMAINS BUT THERE HAS BEEN SOME LOW LEVEL DRYING AS SEEN BY DEWPOINTS DROPPING A BIT INTO UPPER 50S AND LOWER 60S...BUT EVEN IN THIS AREA THERE HAS BEEN SOME RECOVERY IN PAST HOUR AS MIXING DIMINISHES. RADAR MOSAIC SHOWS LINE OF CONVECTION ATTEMPTING TO ORGANIZE FROM LOWER HUDSON VALLEY INTO NW CT AND WESTERN MA. WE THINK WIDELY SCATTERED STORMS WILL TRY TO GET GOING IN WESTERN MA NEXT 1-3 HOURS WHILE MAIN FOCUS OF ACTIVITY SHIFTS INTO CT...RI AND SE MA WHERE GREATER INSTABILITY IS PRESENT. 18Z NAM/GFS BOTH INDICATE GREATER CONVECTIVE POTENTIAL S OF MASS PIKE AS ACTIVITY NOW OVER PA AND ENTERING NORTHERN NJ HEADS IN OUR DIRECTION. JWD PREVIOUS DISCUSSION... /ISSUED 519 PM EDT TUE JUL 18 2006/ NO SUPERCELLS YET IN SNE BUT WE ARE NOT DONE THIS EVENING AND FUTURE ATTENTION IS ON TD2 OFF THE SE USA COAST AND THE POSSIBILITY OF A MORE PRODUCTIVE ACTIVE WX PATTERN FRIDAY AND POSSIBLY A SIGNIFICANT 12 HOUR RAIN EVENT DURING THE WEEKEND... SHORT TERM /TONIGHT THROUGH WEDNESDAY/... COLD FRONT MAKING SOME GRADUAL PROGRESS ACROSS EASTERN NEW YORK STATE AT THE CURRENT TIME. THE FRONT WILL GRADUALLY PUSH THROUGH THE FORECAST AREA TONIGHT THEN STALL JUST S OF THE COASTAL WATERS WEDNESDAY. QUESTION FOR TONIGHT WILL INCLUDE TIMING AND AREAL COVERAGE OF CONVECTION. ITS BEEN THE HOTTEST DAY OF THE YEAR SO FAR AT SOME INTERIOR LOCATIONS WITH HIGH TEMPERATURES IN THE MID 90S AND HEAT INDICES AROUND OR SLIGHTLY OVER 100 DEGREES. CONVECTIVE TEMPERATURE CLOSE TO BEING REACHED AND THIS WILL ALLOW THE CAP TO BREAK. HOWEVER STILL AWAITING A COUPLE OF FACTORS BEFORE SCATTERED CONVECTION DEVELOPS. FIRST COLDER 700 MILLIBAR TEMPERATURES ALOFT WILL SINK SOUTHWARD FROM NORTHERN NEW ENGLAND THIS EVENING. SECOND THERE WILL BE INCREASING MOISTURE CONVERGENCE AS THE FRONT APPROACHES THE COAST. THEREFORE CONTINUED THE MENTION OF CHANCE POPS THROUGH TONIGHT. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 8 PM. MOST OF THE SEVERE REPORTS IN NORTHERN NEW ENGLAND HAVE INCLUDED WIND DAMAGE BUT LARGE HAIL CANNOT BE RULED OUT. THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. PREFERRED THE GFS OVER THE NAM WITH RESPECT TO THE SLOWER FRONTAL PROGRESS. RAISED MINIMUM TEMPERATURES SLIGHTLY FOR THE OVERNIGHT PERIOD. FOG PATCHES WILL FORM TONIGHT ESPECIALLY ALONG THE SOUTH COAST WHERE IT MAY BECOME LOCALLY DENSE. LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... 14Z HPC GUIDANCE WAS BLENDED WITH 12Z EC/GFS OP RUN MASS FIELD SIGNALS. WED NIGHT THRU THU NIGHT...CONSERVATIVE APPROACH AND STILL ESSENTIALLY DRY BUT 12Z GFS ENS WERE SHOWING A FEW WET MEMBERS FOR AND SO NOT QUITE AS CLEAR CUT AS IT WAS YDY AT THIS TIME. FRI...NEXT CFP...UPPED POPS NW PTN OF THE FA BASED ON GFS ENSEMBLE OUTPUT AND 12Z ECMWF/GFS OP RUNS. SAT-SUN...A BREAK? BUT BOTH THE 12Z GFS/ECMWF HAVE A WAA SHOWERY EVENT WITH HIGH TDS ALOFT DESPITE WK NE SFC FLOW UNDERNEATH AS THER ATTENDENT SFC LOW PASSES CLOSE TO THE SNE COAST. COULD BE A BIG RAIN EVENT FOR 12 HRS IN PTNS OF SNE. POPS UPPED TO LIKELY. MON...LESS CHANCE OF RAIN AS SFC LOW DEPARTS AND DRYING ENSUES. TUE...HPC EXTENDED FCST. AVIATION... MVFR CEILINGS AND VSBYS IN FOG PATCHES TONIGHT EXCEPT IFR/LIFR ON NANTUCKET AND HYANNIS. MARINE... SHORT TERM...HAVE DROPPED THE SMALL CRAFT ADVISORY AS WIND SPEEDS AND SOUTHWESTERLY SWELL SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. WNA SEAS ARE SLIGHTLY OVERDONE WITH RESPECT TO INITIAL CONDITIONS AND INHERENT LOW LEVEL INVERSION. LONG TERM... COULD BE A SCA SITN DEVELOPING FOR PORTIONS OF THE WATERS FRI AND THIS WEEKEND WITH A CFP LATE FRI AND THEN A NEW LOW MOVING NEWD ALONG THE STALLED FRONT THIS WEEKEND. TPC... YOUVE SEEN THE TPC ACTIONS THIS AFTERNOON AND EVENING BASED ON SITN EVOLVING OFF THE SE USA COAST. ONLY ACTION ATTM IS SPECIAL SOUNDINGS FOR THE MODELS AT 18Z/06Z. HEAT INDEX /HI/ CRITERIA... HEAT ADVISORY .. ANYTIME THE HI REACHES 100-104 FOR 2 HOURS. HEAT WARNING .. ANYTIME THE HI REACHES 105+ FOR 2 HOURS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SHORT TERM...JWD
Hazardous weather outlook, Jul 18, 7:04 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 704 PM EDT TUE JUL 18 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-191103- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 704 PM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH LATE THIS EVENING...AND A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED FOR MUCH OF CONNECTICUT...RHODE ISLAND AND SOUTHEAST MASSACHUSETTS INCLUDING THE ADJACENT WATERS BUT NOT NANTUCKET. DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. IF THUNDERSTORMS OCCUR...CHANCES ARE A BIT HIGHER THAN NORMAL FOR GOLF BALL SIZE HAIL OR VERY STRONG WEST WINDS EXCEEDING 70 MPH. HOW WIDESPREAD THESE STORMS WILL BE REMAINS UNCERTAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS MAY OCCUR FRIDAY...WITH INDICATIONS OF POSSIBLE ISOLATED SEVERE. BRIEF POOR DRAINAGE STREET FLOODING RAINS ARE POSSIBLE FOR A SMALL PORTION OF PRIMARILY SOUTHEAST NEW ENGLAND LATE SATURDAY NIGHT OR SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN PROGRESS. DRAG
In the hours before
Local storm report, Jul 18, 9:34 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
934 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0845 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 E0.88 INCH TOLLAND CT TRAINED SPOTTER
LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
0903 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
CENTER.
0912 PM TSTM WND DMG WINDHAM 41.70N 72.17W
07/18/2006 WINDHAM CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
A TREE DOWN ON A HOUSE AS WELL.
0932 PM TSTM WND DMG BROOKLYN 41.78N 71.95W
07/18/2006 WINDHAM CT AMATEUR RADIO
TREES DOWN ON WIRES.
&&
WDRAGLocal storm report, Jul 18, 9:51 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
951 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0845 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 E0.88 INCH TOLLAND CT TRAINED SPOTTER
LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
0903 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
CENTER.
0912 PM TSTM WND DMG WINDHAM 41.70N 72.17W
07/18/2006 WINDHAM CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
A TREE DOWN ON A HOUSE AS WELL.
0932 PM TSTM WND DMG BROOKLYN 41.78N 71.95W
07/18/2006 WINDHAM CT AMATEUR RADIO
TREES DOWN ON WIRES.
0944 PM HAIL PLAINFIELD 41.68N 71.92W
07/18/2006 E0.88 INCH WINDHAM CT AMATEUR RADIO
0948 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
&&
WDRAGLocal storm report, Jul 18, 10:02 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1002 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0845 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 E0.88 INCH TOLLAND CT TRAINED SPOTTER
LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
0903 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
CENTER.
0912 PM TSTM WND DMG WINDHAM 41.70N 72.17W
07/18/2006 WINDHAM CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
A TREE DOWN ON A HOUSE AS WELL.
0932 PM TSTM WND DMG BROOKLYN 41.78N 71.95W
07/18/2006 WINDHAM CT AMATEUR RADIO
TREES DOWN ON WIRES.
0944 PM HAIL PLAINFIELD 41.68N 71.92W
07/18/2006 E0.88 INCH WINDHAM CT AMATEUR RADIO
0948 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
0959 PM TSTM WND DMG DANIELSON 41.80N 71.88W
07/18/2006 WINDHAM CT AMATEUR RADIO
6 TO 8 INCH DIAMETER TREES DOWN ON WIRES ROUTE 6.
&&
WDRAGLocal storm report, Jul 18, 10:07 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1007 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0845 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 E0.88 INCH TOLLAND CT TRAINED SPOTTER
LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
0900 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E1.50 INCH TOLLAND CT BROADCAST MEDIA
MEASURED ONE HAILSTONE 1.5. MOST STONES THE SIZE OF
QUARTERS. GROUND NEARLY COASTED WITH HAIL. DATA RECEIVED
VIA WEB ENTRY.
0903 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
CENTER.
0912 PM TSTM WND DMG WINDHAM 41.70N 72.17W
07/18/2006 WINDHAM CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
A TREE DOWN ON A HOUSE AS WELL.
0932 PM TSTM WND DMG BROOKLYN 41.78N 71.95W
07/18/2006 WINDHAM CT AMATEUR RADIO
TREES DOWN ON WIRES.
0944 PM HAIL PLAINFIELD 41.68N 71.92W
07/18/2006 E0.88 INCH WINDHAM CT AMATEUR RADIO
0948 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
0959 PM TSTM WND DMG DANIELSON 41.80N 71.88W
07/18/2006 WINDHAM CT AMATEUR RADIO
6 TO 8 INCH DIAMETER TREES DOWN ON WIRES ROUTE 6.
&&
WDRAGLocal storm report, Jul 18, 10:16 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1016 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0845 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 E0.88 INCH TOLLAND CT TRAINED SPOTTER
LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
0900 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E1.50 INCH TOLLAND CT BROADCAST MEDIA
MEASURED ONE HAILSTONE 1.5. MOST STONES THE SIZE OF
QUARTERS. GROUND NEARLY COASTED WITH HAIL. DATA RECEIVED
VIA WEB ENTRY.
0903 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
CENTER.
0912 PM TSTM WND DMG WINDHAM 41.70N 72.17W
07/18/2006 WINDHAM CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
A TREE DOWN ON A HOUSE AS WELL.
0932 PM TSTM WND DMG BROOKLYN 41.78N 71.95W
07/18/2006 WINDHAM CT AMATEUR RADIO
TREES DOWN ON WIRES.
0944 PM HAIL PLAINFIELD 41.68N 71.92W
07/18/2006 E0.88 INCH WINDHAM CT AMATEUR RADIO
0948 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
0949 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
07/18/2006 TOLLAND CT AMATEUR RADIO
6 INCH DIAMETER TREES DOWN ON ROUTE 44. AS AN ADDED
REPORT TO PRIOR 948 PM HAIL REPORT AT MANSFIELD.
0959 PM TSTM WND DMG DANIELSON 41.80N 71.88W
07/18/2006 WINDHAM CT AMATEUR RADIO
6 TO 8 INCH DIAMETER TREES DOWN ON WIRES ROUTE 6.
&&
WDRAGLocal storm report, Jul 18, 10:20 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1020 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 M0.75 INCH TOLLAND CT TRAINED SPOTTER
0845 PM HAIL ANDOVER 41.73N 72.37W
07/18/2006 E0.88 INCH TOLLAND CT TRAINED SPOTTER
LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.
0858 PM HAIL STORRS 41.81N 72.26W
07/18/2006 E0.88 INCH TOLLAND CT AMATEUR RADIO
0900 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E1.50 INCH TOLLAND CT BROADCAST MEDIA
MEASURED ONE HAILSTONE 1.5 INCH DIAMETER. MOST STONES THE
SIZE OF QUARTERS. GROUND NEARLY COATED WITH HAIL. DATA
RECEIVED VIA WEB ENTRY.
0903 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
CENTER.
0912 PM TSTM WND DMG WINDHAM 41.70N 72.17W
07/18/2006 WINDHAM CT AMATEUR RADIO
NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
A TREE DOWN ON A HOUSE AS WELL.
0932 PM TSTM WND DMG BROOKLYN 41.78N 71.95W
07/18/2006 WINDHAM CT AMATEUR RADIO
TREES DOWN ON WIRES.
0944 PM HAIL PLAINFIELD 41.68N 71.92W
07/18/2006 E0.88 INCH WINDHAM CT AMATEUR RADIO
0948 PM HAIL MANSFIELD 41.83N 72.25W
07/18/2006 E0.75 INCH TOLLAND CT AMATEUR RADIO
0949 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
07/18/2006 TOLLAND CT AMATEUR RADIO
6 INCH DIAMETER TREES DOWN ON ROUTE 44. AS AN ADDED
REPORT TO PRIOR 948 PM HAIL REPORT AT MANSFIELD.
0959 PM TSTM WND DMG DANIELSON 41.80N 71.88W
07/18/2006 WINDHAM CT AMATEUR RADIO
6 TO 8 INCH DIAMETER TREES DOWN ON WIRES ROUTE 6.
1015 PM TSTM WND DMG JOHNSTON 41.82N 71.47W
07/18/2006 PROVIDENCE RI AMATEUR RADIO
6 TO 12 INCH DIAMETER TREE LIMBS DOWN.
&&
WDRAGThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:34 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Providence | 53 days |
| Jul 18, 9:57 PM EDT | Severe Thunderstorm Warning | BOX | Washington | 75 days |
| Jul 18, 10:01 PM EDT | Severe Thunderstorm Warning | BOX | Washington | 75 days |
| Jul 18, 10:48 PM EDT | Severe Thunderstorm Warning | BOX | Newport | 136 days |
| Jul 18, 8:25 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 33 days |
| Jul 18, 8:48 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 33 days |
| Jul 18, 9:28 PM EDT | Severe Thunderstorm Warning | BOX | Dukes | 33 days |
| Jul 18, 9:52 PM EDT | Special Marine Warning | BOX | 113 min | |
| Jul 18, 10:18 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 94 days |
| Jul 18, 10:52 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 68 min |
| Jul 18, 11:14 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 18, 11:28 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 32 min |
| Jul 18, 11:36 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Dukes | 54 min |
| Jul 18, 11:38 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 19, 12:42 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 33 min |
| Jul 19, 12:43 AM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 19, 12:56 AM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 19, 1:43 AM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 19, 2:28 AM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 19, 8:50 AM EDT | Marine Weather Statement | BOX | 47 hr |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2006Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.